Customize your JAMA Network experience by selecting one or more topics from the list below.
To the Editor.—
I refer to the recent article by Sautter et al1 entitled "Aspirin-Sulfinpyrazone in Prophylaxis of Deep Venous Thrombosis in Total Hip Replacement." As the authors point out, thromboembolism is a common complication of hip arthroplasty and is, in fact, a major cause of postoperative mortality in these patients. They further note and support from their data a statistically significant reduction of venographically diagnosed thrombi in the proximal veins of the leg in patients treated with aspirin and sulfinpyrazone. They further recognized at least four factors that might have influenced the development of thrombus and confounded the results of prophylactic treatment. These factors included risk factors predisposing development of thrombosis, sex, postoperative wearing of stockings, and ABO blood type.I would like to add an additional factor that the authors neglected to address in their article. The choice of anesthetic technique, regional (spinal and epidural) v general
Leeman EK. Deep Venous Thrombosis in Total Hip Replacement. JAMA. 1984;251(23):3081. doi:10.1001/jama.1984.03340470017012
Create a personal account or sign in to: